MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENEW2020C82E
Medical Device Problem Codes Leak/Splash (1354); Occlusion Within Device (1423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id: e nbf2820c166e, serial/lot #: (b)(4), ubd: (b)(6) 2012, (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in the patient for the endovascular treatment of an abdominal aortic aneurysm of an unknown size.It was reported that a ct exam performed approximately 7 years post index procedure, showed that there was thrombus of the right limb (b)(4) and a type iii separation in the left limb between the bifurcate and left limb extension.These limbs were noted on ct to be completely occluded.The ct also showed aneurysm expansion.As per the physician, the cause of the event is currently unknown.It was reported the event is not resolved.No additional clinical sequalae were reported and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
Films review summary: the exact cause of the type ii junctional separation could not be determined from the films provided.The anatomy at implant is unknown, earlier post-implant films were not available for comparison.Ct¿s returned from 5 years post-implant revealed that the bifurcate aortic body and infrarenal neck were angulated at the gate ~70 deg a-p x 55 deg lt-rt; relative to the distal aorta.Both limbs were patent and free of thrombus, and there appeared to be lack of component overlap with possible partial limb detachment between the two left limbs within the distal sac with no clear junctional endoleak observed.No limb angulation was seen at the junction, but several cm¿s distal to the junction the left limb extension was angulated ~90 deg laterally as it coursed into the lcia.Films returned from 7 years post-implant revealed that since the previous 5 year study the bifurcate ipsi limb had completely detached from the left limb extension and the left limbs were 100% occluded beginning at the bifurcate flow divider.The maximum aaa diameter again measured ~63mm.The aortic body and infrarenal neck angulation at the gate had increased to ~70 deg a-p x 70 deg lt-rt; relative to the distal aorta, and the detached limbs were angulated ~50 deg relative to each other.The contra/right limb and right limb extension were patent; however, ~3cm distal to the contra gate ring, a ~1cm² localized clot was seen within the flared section of the 24mm diameter contra limb just above the junctional overlap with the right limb extension.It is possible that aneurysm morphology changes, as noted by the increasing infrarenal angulation and associated stent graft angulation, may have also led to the left limb detachment within the unsupported aaa.Left limb extension placement within the acutely angulated left common iliac artery may have also been a factor.Insufficient device overlap at implant is potential contributor; however, the amount of component overlap at implant is unknown and films during implant were not available.The cause of the localized clot occurring within the right/contra limb could not be determined.The clot was noted within the flared portion of the contra limb at the 7 year study, and it is possible that the abrupt stent graft diameter expansion may explain the observed thrombus due to possible blood flow disturbances as the limb id expanded from the 14mm gate to the 24mm flared limb.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7605732
Report Number2953200-2018-00844
Device Sequence Number19187832
Product Code MIH
UDI-Device Identifier00613994762146
UDI-Public00613994762146
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2012
Device Model NumberENEW2020C82E
Device Catalogue NumberENEW2020C82E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer06/11/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR